Pediatr Gastroenterol Hepatol Nutr.  2012 Jun;15(2):105-110.

Endoscopic Hemostasis for Bleeding Gastric Ulcer Caused by Ibuprofen in a 16-month-old Infant

Affiliations
  • 1Department of Pediatrics, Dongguk University College of Medicine, Goyang, Korea. eternblue@hanmail.net

Abstract

Gastric ulcers are rare in children and are typically seen in cases of Helicobacter pylori (H. pylori) infection, non-steroidal anti-inflammatory drugs (NSAIDs) use, and critical illnesses such as sepsis. The risk of a bleeding ulcer due to use of NSAIDs is dependent on the dose, duration, and the individual NSAIDs, but the bleeding may occur soon after the initiation of NSAID therapy. An experience is described of a 16-month-old infant with a bleeding gastric ulcer after taking the usual dosage of ibuprofen for 3 days. The infant was also successfully treated with endoscopic hemostasis. Even a small amount of ibuprofen may be associated with bleeding gastric ulcers in infant.

Keyword

Bleeding ulcer; NSAIDs; Ibuprofen; Endoscopic hemostasis; Children

MeSH Terms

Anti-Inflammatory Agents, Non-Steroidal
Child
Critical Illness
Helicobacter pylori
Hemorrhage
Hemostasis, Endoscopic
Humans
Ibuprofen
Infant
Sepsis
Stomach Ulcer
Ulcer
Anti-Inflammatory Agents, Non-Steroidal
Ibuprofen
Full Text Links
  • PGHN
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr